Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 679, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 7, 2011, 8:30 PM CDT for Itawamba County, Lee County, Monroe County, Mississippi. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 8:30 PM CDT (01:30 UTC)
- Expired
- Aug 7, 2011, 9:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Itawamba County, MS, Lee County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 29 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 8:50 PM CDT | NON-TSTM WND DMG | Fulton, MS | LARGE TREE DOWN IN CITY LIMITS AND ANOTHER JUST OUTSIDE CITY LIMITS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2091 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
958 WUUS54 KMEG 080130 SVRMEG MSC057-081-095-080215- /O.NEW.KMEG.SV.W.0679.110808T0130Z-110808T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 830 PM CDT SUN AUG 7 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI... * UNTIL 915 PM CDT * AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FULTON... AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FULTON. THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3394 8822 3409 8863 3440 8854 3440 8816 TIME...MOT...LOC 0130Z 319DEG 12KT 3425 8839 $$
1 follow-up statement
232 WWUS54 KMEG 080141 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 841 PM CDT SUN AUG 7 2011 MSC081-080151- /O.CAN.KMEG.SV.W.0679.000000T0000Z-110808T0215Z/ LEE MS- 841 PM CDT SUN AUG 7 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEE COUNTY IS CANCELLED... AT 841 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3394 8822 3409 8855 3440 8854 3440 8816 TIME...MOT...LOC 0141Z 319DEG 12KT 3422 8836 $$ MSC057-095-080215- /O.CON.KMEG.SV.W.0679.000000T0000Z-110808T0215Z/ MONROE MS-ITAWAMBA MS- 841 PM CDT SUN AUG 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR ITAWAMBA AND NORTHEASTERN MONROE COUNTIES... AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FULTON...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FULTON... JACINTO...EASTMAN...BOUNDS CROSSROADS...TILDEN...ABNEY...DORSEY... BALLARDSVILLE...CARDSVILLE...TURON...CADAMY...CLAY...PARHAM AND SPLUNGE. THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3394 8822 3409 8855 3440 8854 3440 8816 TIME...MOT...LOC 0141Z 319DEG 12KT 3422 8836 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 7:59 PM CDT, 31 minutes earlier.
Area forecast discussion, Aug 7, 7:59 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
759 PM CDT SUN AUG 7 2011
.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 328 PM CDT SUN AUG 7 2011/
DISCUSSION...
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT.
SMALL MCV OVER CENTRAL ARKANSAS HAS BEEN PRODUCING POTENT
THUNDERSTORMS WITH MICROBURSTS BEING REPORTED NEAR LITTLE ROCK
THIS AFTERNOON. THIS FEATURE WILL CONTINUE TO HEAD EAST INTO
NORTHERN MISSISSIPPI EARLY THIS EVENING. SOME SEVERE STORMS ARE
POSSIBLE THROUGH ABOUT 9 OR 10 PM BEFORE INSTABILITY DIMINISHES
SUFFICIENTLY. ADDED AN ENHANCED AREA OF POPS TO COVER THIS FEATURE
OVER THE SOUTHWESTERN AREAS...WITH SCHC ELSEWHERE.
SHOULD SEE ONE MORE DAY OF VERY HOT TEMPERATURES ON MONDAY BEFORE
BIG CHANGES FOR THE REST OF THE WEEK. THERMAL RIDGE REMAINS IN
PLACE BUT INTENSITY BEGINS TO WANE CONSIDERABLY BY MONDAY EVENING
AS THE RIDGE BEGINS RETROGRADING WESTWARD. NAM12 INDICATES HIGHS
IN THE UPPER 90S/LOW 100S AGAIN...WITH THE ECMWF ON THE COOLER
SIDE OF GUIDANCE DUE TO EXCESSIVE CLOUDS/STORMS. MET/MAV NUMBERS
ARE CLOSE WITH TEMPERATURES/POPS SO WENT WITH THOSE. AFTER ADDING
IN DEW POINT GRIDS AND CALCULATING HEAT INDICES...LOOKS LIKE THE
CURRENT HEADLINE CONFIGURATION IS IN GOOD SHAPE.
CLUSTER OF STORMS IS EXPECTED TO DEVELOP OVER EASTERN KS/SWRN MO
MONDAY AFTERNOON ON THE READING EDGE OF THE RIDGE. AS THE RIDGE
BUILDING WESTWARD...THIS CLUSTER SHOULD DEVELOP INTO A FORWARD
PROPAGATING MCS AND TRACK EAST SOUTHEAST ACROSS THE NORTHERN CWA
MONDAY NIGHT. DAMAGING WINDS WILL BE POSSIBLE...PARTICULARLY
ACROSS NERN AR/MO/NWRN TN. BUMPED UP POPS TO LIKELY MAINLY AFTER
MIDNIGHT OVER THE NORTH WITH CHC ELSEWHERE.
CLOUDS AND LINGERING SHOWERS/STORMS ASSOCIATED WITH THE MCS MAY
STILL BE ONGOING TUESDAY ACROSS THE NORTH AND EAST. THIS SHOULD
KEEP TEMPERATURES CONSIDERABLY COOLER THROUGH THE DAY...WITH HIGHS
ONLY IN THE MID 80S. FARTHER WEST THE RIDGE WILL STILL HAVE SOME
INFLUENCE AND WITH WEST WINDS SHOULD BE ABLE TO RECOVER BACK TO
THE LOW OR MID 90S ACROSS NORTHWEST MS.
BRIEF BREAK EXPECTED TUESDAY NIGHT WITH CLEARING SKIES. LIGHT
NORTHEASTERLY FLOW WILL BRING REFRESHINGLY COOLER AIR NOT SEEN
AROUND HERE IN SOME TIME.
.LONG TERM...WEDNESDAY THROUGH SUNDAY.
THE RIDGE TRIES TO BUILD BACK A BIT WEDNESDAY...BUT WONT QUITE
MAKE IT THIS FAR EAST. INSTEAD IT WILL TIGHTEN THE THICKNESS
PATTERN AND BRINGING A HIGH PROBABILITY OF ADDITIONAL MCS
DEVELOPMENT OVER SOUTHEAST KS/SRN MO THAT WILL TRACK EAST
SOUTHEAST ACROSS THE MIDSOUTH LATE WED...ESPECIALLY WED
NITE...AND THEN AGAIN FRIDAY NIGHT. ANY OF THESE MAY BRING
DAMAGING WINDS. TEMPERATURES WILL CONTINUE TO HOVER NEAR OR
SLIGHTLY BELOW AVERAGE DEPENDING ON TIMING AND PLACEMENT OF EACH
MCS.
FRESH HIGH PRESSURE BUILDING SOUTH INTO THE PLAINS WILL BRING A
POSSIBLE COLD FRONT THROUGH THE MIDSOUTH IN THE SATURDAY TIME
FRAME. SOME STORMS CAN BE EXPECTED WITH IT.
FOR LATE NEXT WEEKEND A NORTHERLY FLOW WILL CONTINUE THE FEED OF
COOLER AND LESS HUMID AIR...ALONG WITH SUNNY SKIES.
BORGHOFF
&&
.AVIATION...
00Z TAF CYCLE
SEVERE STORMS WITH DAMAGING WINDS MOVING ACROSS NORTHEAST
MISSISSIPPI THIS EVENING WILL GET CLOSE AND MAY IMPACT THE TUP TAF
SITE WITH STRONG WINDS AND REDUCED VISBYS/CIGS. A TEMPO FOR STRONG
WINDS AND STORMS HAS BEEN ADDED THROUGH 3Z. ADDITIONAL STORMS HAVE
DEVELOPED IN ADVANCE OF A MID LEVEL SHORTWAVE ACROSS SOUTHERN
MISSOURI. THESE STORMS HAVE ORGANIZED INTO A FORWARD PROPAGATING
MCS WHICH SHOULD ADVANCE SOUTHEASTWARD INTO OUR AREA. SUFFICIENT
THERMODYNAMIC INSTABILITY SHOULD ALLOW THESE STORMS TO MOVE ACROSS
OUR REGION OVERNIGHT...THEREFORE HAVE MAINTAINED A CB GROUPING AT
JBR...MKL...AND MEM. PLAN TO INTRODUCE TEMPO GROUPS AS NEEDED ONCE
THE AREA OF GREATEST CONCENTRATION BECOMES MORE CLEAR. LATEST
MODELS NOT HANDLING THE OVERALL SITUATION VERY WELL.
STORMS SHOULD DIMINISH LATE TONIGHT BUT WITH EXPECTED STRONG
SURFACE HEATING AND NORTHWEST FLOW ALOFT ON MONDAY...EXPECT
ADDITIONAL CHANCES FOR AFTERNOON THUNDERSTORMS...WITH EVEN HIGHER
CHANCES MONDAY NIGHT.
JLH
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 81 99 79 92 / 20 10 50 40
MKL 75 97 75 88 / 20 30 70 50
JBR 77 100 75 91 / 20 20 60 40
TUP 76 98 78 91 / 50 20 30 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR CLAY-GREENE-LAWRENCE-
RANDOLPH.
EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR CRAIGHEAD-
CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST.
FRANCIS.
MO...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR ALCORN-PRENTISS-TIPPAH-
TISHOMINGO.
EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-QUITMAN-TALLAHATCHIE-TATE-
TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-GIBSON-HARDEMAN-HARDIN-HENDERSON-
HENRY-LAKE-MADISON-MCNAIRY-OBION-WEAKLEY.
EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR FAYETTE-
HAYWOOD-LAUDERDALE-SHELBY-TIPTON.
&&Hazardous weather outlook, Aug 7, 5:45 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 545 PM CDT SUN AUG 7 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-090045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 545 PM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT AN EXCESSIVE HEAT WARNING OR HEAT ADVISORY IS IN EFFECT ACROSS THE ENTIRE MIDSOUTH. HEAT INDICES WILL RANGE FROM 105 DEGREES TO 115 DEGREES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST ARKANSAS...SOUTHWEST TENNESSEE...AND NORTHERN MISSISSIPPI. DAMAGING WINDS AND HEAVY RAIN ARE THE MAIN THREATS. A SECONDARY THREAT OF LARGE HAIL IS ALSO PRESENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN EXCESSIVE HEAT WARNING OR HEAT ADVISORY IS IN EFFECT ACROSS THE ENTIRE MIDSOUTH MONDAY. HEAT INDICES WILL RANGE FROM 105 DEGREES TO 115 DEGREES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM CHERRY VALLEY ARKANSAS TO MEMPHIS TO CORINTH MISSISSIPPI MONDAY NIGHT. DAMAGING WIND IS THE MAIN THREAT...BUT HEAVY RAIN AND LOCALIZED FLASH FLOODING ARE ALSO POSSIBLE. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AT TIMES FROM TUESDAY THROUGH SATURDAY. GUSTY WINDS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. JAB
In the hours before
Special weather statement, Aug 7, 6:29 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 629 PM CDT SUN AUG 7 2011 MSZ004-009-014-080000- UNION MS-TIPPAH MS-PRENTISS MS- 629 PM CDT SUN AUG 7 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 700 PM CDT FOR... NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 8 MILES SOUTHEAST OF RIPLEY AT 629 PM CDT... MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN PRENTISS...TIPPAH AND UNION COUNTIES...INCLUDING LOCATIONS NEAR RIPLEY...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3471 8860 3456 8889 3468 8905 3479 8884 TIME...MOT...LOC 2329Z 304DEG 15KT 3466 8880
Local storm report, Aug 7, 7:25 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
725 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG THRASHER 34.56N 88.41W
08/07/2011 PRENTISS MS AMATEUR RADIO
SEVERAL TREES DOWN...POWER LINES DOWN AND MINOR
STRUCTURAL DAMAGE IN A SWATH FROM THRASHERS THROUGH TOWNS
OF ALTITUDE AND BURTON.
0600 PM TSTM WND GST BLACKLAND 34.64N 88.67W
08/07/2011 M70.00 MPH PRENTISS MS EMERGENCY MNGR
70 MPH WIND GUSTS.POWER LINES DOWN AND TREES DOWN ACROSS
CENTRAL TO SOUTHERN PARTS OF PRENTISS COUNTY FROM
BLACKLAND TO BURTON. PENNY SIZED HAIL ALSO FELL.
0650 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS 911 CALL CENTER
POWER LINES DOWN IN TOWN OF BALDWYN.
0700 PM TSTM WND DMG 3 NW BALDWYN 34.53N 88.67W
08/07/2011 PRENTISS MS AMATEUR RADIO
MULTIPLE TREES AND POWER LINES REPORTED ON COUNTY ROAD
6100 IN SOUTHWEST PRENTISS COUNTY. ALSO TREES REPORTED ON
HOUSES.
0705 PM TSTM WND DMG N BALDWYN 34.50N 88.63W
08/07/2011 LEE MS 911 CALL CENTER
ROOF BLOWN OFF HOUSE IN NORTH BALDWYN. TREES DOWN AND
POWER LINES DOWN ALSO.
0705 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS 911 CALL CENTER
SEVERAL HOMES...BUSINESSES AND VEHICLES DAMAGED IN
BALDWYN. NUMEROUS TREES DOWN. SEARCH AND RESCUE
OPERATIONS HAVE BEGUN. A LARGE TREE FELL ONTO AND THROUGH
HOUSE ON 5TH STREET IN BALDWYN...NO INJURIES WITH IT.
0705 PM TSTM WND DMG 3 NW BALDWYN 34.53N 88.67W
08/07/2011 PRENTISS MS AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL ALONG WITH DOWNED TREES
REPORTED ALONG COUNTY ROAD 6061 IN SOUTHWEST PRENTISS
COUNTY.
&&
MRMLocal storm report, Aug 7, 7:40 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
740 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG THRASHER 34.56N 88.41W
08/07/2011 PRENTISS MS AMATEUR RADIO
SEVERAL TREES DOWN...POWER LINES DOWN AND MINOR
STRUCTURAL DAMAGE IN A SWATH FROM THRASHERS THROUGH TOWNS
OF ALTITUDE AND BURTON.
0548 PM TSTM WND DMG S JUMPERTOWN 34.71N 88.66W
08/07/2011 PRENTISS MS AMATEUR RADIO
ROOF BLOWN OFF HOUSE NUMBER 155 ON COUNTY ROAD 7481 JUST
SOUTH OF MS HWY 4.
0600 PM TSTM WND GST BLACKLAND 34.64N 88.67W
08/07/2011 M70.00 MPH PRENTISS MS EMERGENCY MNGR
70 MPH WIND GUSTS.POWER LINES DOWN AND TREES DOWN ACROSS
CENTRAL TO SOUTHERN PARTS OF PRENTISS COUNTY FROM
BLACKLAND TO BURTON. PENNY SIZED HAIL ALSO FELL.
0650 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS 911 CALL CENTER
POWER LINES DOWN IN TOWN OF BALDWYN.
0700 PM TSTM WND DMG 3 NW BALDWYN 34.53N 88.67W
08/07/2011 PRENTISS MS AMATEUR RADIO
MULTIPLE TREES AND POWER LINES REPORTED ON COUNTY ROAD
6100 IN SOUTHWEST PRENTISS COUNTY. ALSO TREES REPORTED ON
HOUSES.
0705 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS 911 CALL CENTER
SEVERAL HOMES...BUSINESSES AND VEHICLES DAMAGED IN
BALDWYN. NUMEROUS TREES DOWN. SEARCH AND RESCUE
OPERATIONS HAVE BEGUN. A LARGE TREE FELL ONTO AND THROUGH
HOUSE ON 5TH STREET IN BALDWYN...NO INJURIES OR
FATALITIES REPORTED AT THIS TIME.
0705 PM TSTM WND DMG N BALDWYN 34.50N 88.63W
08/07/2011 LEE MS 911 CALL CENTER
ROOF BLOWN OFF HOUSE IN NORTH BALDWYN. TREES DOWN AND
POWER LINES DOWN ALSO.
0705 PM TSTM WND DMG 3 NW BALDWYN 34.53N 88.67W
08/07/2011 PRENTISS MS AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL ALONG WITH DOWNED TREES
REPORTED ALONG COUNTY ROAD 6061 IN SOUTHWEST PRENTISS
COUNTY.
0729 PM FLASH FLOOD BALDWYN 34.50N 88.63W
08/07/2011 LEE MS LAW ENFORCEMENT
FLOODED STREETS IN BALDWYN HAVE RESULTED IN RE-ROUTING OF
EMERGENCY RESPONDERS.
0729 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL AND SEVERE WINDS WHICH OVERTURNED
A CAMPER WAS REPORTED IN BALDWYN WITH SECOND SEVERE
THUNDERSTORM.
&&
JLHLocal storm report, Aug 7, 7:45 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
745 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS LAW ENFORCEMENT
ROOF BLOWN OFF OF A HOUSE IN THE WEST SIDE OF BALDWYN
ALONG COMMUNITY DRIVE.
&&
JLHSpecial weather statement, Aug 7, 7:45 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
745 PM CDT SUN AUG 7 2011
MSZ024-080115-
MONROE MS-
745 PM CDT SUN AUG 7 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES SOUTHEAST OF SMITHVILLE AT 746 PM
CDT...MOVING SOUTHEAST AT 20 MPH.
PEOPLE IN MONROE COUNTY...INCLUDING LOCATIONS NEAR ABERDEEN AND
AMORY...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3403 8821 3398 8821 3396 8821 3375 8824
3382 8863 3409 8855 3408 8820 3404 8820
TIME...MOT...LOC 0046Z 304DEG 16KT 3398 8832Special weather statement, Aug 7, 8:14 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
814 PM CDT SUN AUG 7 2011
MSZ004-006-009-014-016-017-080200-
UNION MS-TISHOMINGO MS-TIPPAH MS-PRENTISS MS-LEE MS-ITAWAMBA MS-
814 PM CDT SUN AUG 7 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 PM CDT FOR...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
EXTREME NORTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTHEAST OF PRATTS FRIENDSHIP AT
815 PM CDT...MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ITAWAMBA...LEE...PRENTISS...TIPPAH...TISHOMINGO AND UNION
COUNTIES...INCLUDING LOCATIONS NEAR BALDWYN...BOONEVILLE...FULTON AND
TOMBIGBEE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES BAY SPRINGS LAKE.
&&
LAT...LON 3409 8820 3409 8854 3437 8879 3467 8879
3466 8848 3457 8813
TIME...MOT...LOC 0115Z 299DEG 17KT 3441 8849The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:03 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 42 min |
| Aug 7, 7:26 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Union | 49 min |
| Aug 7, 7:31 PM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Prentiss, Tippah, Tishomingo, Union | 4 hr |
| Aug 7, 7:45 PM CDT | Special Weather Statement | MEG | Monroe | 30 min |
| Aug 7, 8:14 PM CDT | Special Weather Statement | MEG | Itawamba, Lee, Prentiss | 46 min |
| Aug 7, 9:01 PM CDT | Special Weather Statement | MEG | Prentiss | 44 min |
| Aug 7, 9:06 PM CDT | Special Weather Statement | MEG | Itawamba, Prentiss, Tippah | 39 min |
| Aug 7, 9:24 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tippah, Union | 51 min |
| Aug 7, 10:58 PM CDT | Wind Advisory | MEG | Benton, DeSoto, Marshall, Tate, Tunica | 2 hr |
| Aug 8, 3:31 AM CDT | Special Weather Statement | MEG | Tishomingo | 29 min |
| Aug 8, 4:27 AM CDT | Special Weather Statement | MEG | Monroe | 33 min |
| Aug 8, 12:31 PM CDT | Special Weather Statement | MEG | Alcorn | 29 min |
| Aug 8, 12:50 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn | 40 min |
| Aug 8, 12:53 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tippah | 52 min |
| Aug 8, 1:41 PM CDT | Special Weather Statement | MEG | Alcorn, Prentiss, Tippah, Union | 49 min |
| Aug 8, 2:36 PM CDT | Special Weather Statement | MEG | Lee, Prentiss, Union | 24 min |
| Aug 8, 3:38 PM CDT | Special Weather Statement | MEG | Union | 52 min |
| Aug 8, 4:37 PM CDT | Special Weather Statement | MEG | Monroe | 38 min |
| Aug 8, 5:11 PM CDT | Special Weather Statement | MEG | Monroe | 49 min |
| Aug 8, 5:59 PM CDT | Special Weather Statement | MEG | Monroe | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.